Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 159, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 12, 2002, 1:33 PM EDT for Union County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2002, 1:33 PM EDT (17:33 UTC)
- Expired
- Aug 12, 2002, 2:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Union County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
985 WUUS51 KILN 121733 SVRILN OHC159-121815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 133 PM EDT MON AUG 12 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN OHIO... * UNTIL 215 PM EDT... * AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF RICHWOOD...OR ABOUT 8 MILES NORTH OF MARYSVILLE...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RICHWOOD... SOMERSVILLE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 9:45 AM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 12, 9:45 AM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 945 AM EDT MON AUG 12 2002 SERIES OF WEAK S/WS FORECAST TO DRIFT SLOWLY E ACRS NRN OH THRU THIS AFTERNOON. LOOKING AT WV IMAGERY...FAIRLY DIFFICULT TO PICK THESE UP BUT THERE DOES LOOK TO BE SOME CIRCULATION MOVING INTO WRN IND ATTM. DEEPER MOISTURE ALSO FORECAST TO LIFT SLOWLY NORTH AND OUT OF AREA THRU THIS EVENING. AS A RESULT...BEST CHANCE OF PCPN SHOULD REMAIN ACROSS NORTHERN PORTIONS OF FA. WITH ONLY WEAK FORCING...WILL GO AHEAD AND LOWER POPS TO JUST A SLIGHT CHANCE ACROSS THE S AND ALSO TRIM BACK A LITTLE IN THE NORTH. WITH DRYING WORKING IN FROM THE SOUTH...COULD SEE SOME DECENT SUN THRU THIS AFTERNOON IN THE S. HOWEVER...EVEN WITH FULL SUN 12Z ILN SOUNDING GIVING A HIGH RIGHT AT 90 DEGREES TODAY. THEREFORE...THINK CURRENT TEMP FORECAST OF 85 TO 90 IN PRETTY GOOD SHAPE. .ILN...NONE. LOTT
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.